ArticleThe American journal of case reports2014
Spice/K2 synthetic marijuana-induced toxic hepatitis treated with N-acetylcysteine.
Article in The American journal of case reports, 2014. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 16 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
16 citing papers in PubMed.
- A Case of Suspected Multiple Acyl-CoA Dehydrogenase Deficiency-Induced Encephalopathy.Case reports in critical care · 2026Article
- The synthetic cannabinoids menace: a review of health risks and toxicity.European journal of medical research · 2024Review
- Toxic effects of AB-CHMINACA on liver and kidney and detection of its blood level in adult male mice.Forensic toxicology · 2024Article
- Acute Hepatic Injury Associated with Acute Administration of Synthetic Cannabinoid XLR-11 in Mouse Animal Model.Toxics · 2022Article
- Marijuana-Induced Acute Hepatitis: A Case Report.Cureus · 2022Article
- A Case of Synthetic Cannabinoid (K2)-Induced Posterior Reversible Encephalopathy Syndrome (PRES).The American journal of case reports · 2022Article
- Cytotoxicity, metabolism, and isozyme mapping of the synthetic cannabinoids JWH-200, A-796260, and 5F-EMB-PINACA studied by means of in vitro systems.Archives of toxicology · 2021Article
- Marijuana: A systems-based primer of adverse effects associated with use and an overview of its therapeutic utility.SAGE open medicine · 2021Review
- Canadian Association of Gastroenterology Position Statement: Use of Cannabis in Gastroenterological and Hepatic Disorders.Journal of the Canadian Association of Gastroenterology · 2019Article
- Article
- A case of reversible drug-induced liver failure.Clinical case reports · 2017Article
- Synthetic Pot: Not Your Grandfather's Marijuana.Trends in pharmacological sciences · 2017Review
- NPS: Medical Consequences Associated with Their Intake.Current topics in behavioral neurosciences · 2017Review
- Synthetic Cannabinoid Abuse and a Rare Alpha-1-Antitrypsin Mutant Causing Acute Fulminant Hepatitis: A Case Report and Review of the Literature.Case reports in hepatology · 2017Article
- "Spice" (Synthetic Marijuana) Induced Acute Myocardial Infarction: A Case Series.Case reports in cardiology · 2017Article
- Protective Role of Grape Seed Proanthocyanidins Against Ccl4 Induced Acute Liver Injury in Mice.Medical science monitor : international medical journal of experimental and clinical research · 2016Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundSpice/K2 is one of several street names for synthetic marijuana. These hallucinogens are increasingly sold over the internet and in "head" shops. They are usually household herbs that are sprayed with chemicals that become centrally active compounds when burned together and inhaled by smoking. CASE REPORT: We present a case of a 45-year-old male substance abuser who was admitted with evidence of hepatocellular necrosis and worsening liver failure. Tests for acetaminophen were negative, as were tests for alcohol. The patient was empirically treated with N-acetylcysteine. Hepatocellular damage was abated and the patient made a full recovery. Upon regaining consciousness, the patient admitted to smoking Spice/K2. Other toxicities have been reported with synthetic marijuana use, but not liver toxicity.
conclusionsPhysicians need to have a high index of suspicion for unknown hepatotoxins in substance abusers. N-acetylcysteine can be given if there is no contraindication.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.